- I have been on prednisone for 18 months and have gained 10 pounds. I stopped it 6 months ago but I am still buldging up. My appetite has gone down but still am not understanding why I still gain a lot of pounds. Someone please help.
- —Guest alice Mavherudze
- I am going to become anorexic rather than live so fat and disgusting from prednisone weight gain. Was getting it IV for asthma, on 60mg oral now and will be tapering off over the next few weeks when out of hospital. Two weeks ago I was 5' 6 1/2 " tall and weight was 57 kilo. Now 67 kilo. Totally unacceptable. Will post again in few weeks and am not kidding about anorexia.
- —Guest IL
Weight Gain and Prednisone
- I'm taking a low dose everyday for RA flare ups. I'm so frustrated because I used to weigh 140lbs and now weigh 163lbs. My face is really showing it. I've only been taking this medicine for a couple months.
- —Guest Terri
Horrible side effects
- I was on it for a month. I put on 18 pounds in 2 months along with other side effects. The doctors I see either treat me for IBS or tell me because I just turned 40 that my metabolism is changing and accept it. I am healthy, in shape and active, some days I am so bloated I look 5 months pregnant. Even if I don't eat anything. It is depressing. I just changed doctors.... hopefully this one will listen. FYI, research I have been doing keeps bringing up intestinal yeast infection, which has multiple side effects as well.
- —Guest bobbiet
- I was on prednisone for over a year, put on loads of weight. Been off for over a year. A real struggle to lose the pounds. good luck
- —Guest phil
- I am currently on prednisone for Crohn's. I was prescribed a 3 month course starting on 50mg/day and I'm about halfway through on 25mg/day. This is the first time I've ever been on it and I tell you now - its side effects are frustrating. But the thing that you need to realize and I have to remind myself every day is the fact that I was prescribed this medication for a REASON. The doctors don't care if I have moon face, or if I gain a few kilo's, get a bloated belly and tackle with depression for a few months when it means I can live a healthy life later on. This drug works wonders for inflammed bowels and I wouldn't be able to live a full life if it wasn't for it. So yes, freak out if you have to and have a cry (lord knows I have) but realize the bigger picture here people - your health. the weight will shift in time, and your spirits will lift again. In the meantime, just roll with the punches and chill out, you have a lot to look forward to because of prednisone!
- —Guest anonymous
- I have taken prednisolone on and off for 40 years now. I always crash weight on. I eat loads. I'm on 60mg a day now I have nephrotic syndrome of the kidneys I was on tacrolimus which stopped me from relapsing. Some doctor said we need to get you off the tacrolimus now. I've relapsed some back on a major fitness campaign soon as I come of these steroids. I hate them... the side effects are bad to you, must give salt a miss on these steriods because the sodium makes you hold water retention and you need to keep up potassium.
- —Guest David young
Rapid weight gain
- I just started a dose of prednisone 3 days ago to get my asthma under control and in three days I've gained 16 pounds and my face is incredibly swelled up. I hate this drug and am scared to finish out the 9 days I have remaining. I can't lose this kind of weight.
- —Guest John
- Thanks to everyone that has posted - but I just started Prednisone for an inner ear thing (no real diagnosis yet) and y'all are freakin me out. The constant buzz in my ears has stopped after just one day - and it feels as tho' my hearing is coming back - but I'm not sure I am going to continue after reading some of your posts! Is there anyone out there that HASN'T gained weight?
- —Guest Jazziesmom
Moon face lingers
- I have been off the steroids for over a year (almost two now!) & I STILL have moon face!! I was prescribed them when I had my first BIG attack of RA. I had had intermittent joint pain here and there but nothing some OTC NSAIDS wouldn't manage well enough. I have always been what you might call big boned but that was ridiculous. I am back to my pre-prednisone weight but the moon face lingers!! The buffalo hump is still there but it's not so "out there for all the world to see." I'm not sure at this point if it will ever go away! I'm going to talk to rheumy at my next appt. and discuss whether I could have Cushings disease. I do seem to fit the symptom profile!! Oh gosh, I hope not, I'm not sure how I would handle another chronic illness on top of what I'm going through already. I was a cardiac ICU RN for 10 years before I had to stop working and let me say, being a chronic illness patient is a full time job and sometimes, even though I'm an RN, I can't keep up with it all!!
- —Guest mellymel
I hate prednisone
- I have been on it bout 2 months now, I was taking 80 mg of it everyday. I blew right up but now I'm on 20 mg a day and almost back to my regular weight even tho it does make u gain weight and I hate it, if it wasn't for the steroids I would probably be dead. I still have the moon face but until I'm completely off it, it will stay that way.
- —Guest shannon hummel
Weight gain from prednisone
- I gain weight everytime I'm on prednisone. You have to be off it for a quite a while and last time I had to do weight training for 1 1/2 hrs, 3x week, and walking on treadmill to get if off.
- —Guest Laurie Horn
Prednisone with moon face
- I'm on Pred for Ulcerative Colitis, also taking Asacol..I have the moon face, I hate it..Weight is still the same, though I am hungry all the time...
- —Guest Augusta Graf
You can lose the weight
- I have a friend who was taking prednisone. I'm not sure how much. She gained a lot of weight and her face was swollen. She is not taking it now, and she goes to the gym. Her body returned to the cute little shape she once had after a year or a little longer. She looks as if the prednisone never happened. Now, I'll be taking it for one week, and of course I'll be thinking of her during the process. In order to not gain too much, I'll eat a head of lettuce if I have to!
- —Guest Sunshine
27 years on Medrol
- I was 110 lbs when I started taking 100mg now I am 170. The worst part was letting people see me so heavy. I wanted to put a sign on my back saying I was on steroids. My doctors are now trying to taper me off of the medrol but it is a painful thing. I now have steroid myopathy and the pain with it is as bad as the pain I have with the Polymyositis that I was taking it for. After 27 years on this stuff my adrenal gland just does not want to start back up. Some days I just get so disappointed, but then I remember that this drug gave me a good life. I was able to work and stay out of pain most of the time. I would have hated to have lived without it. God is good.
- —Guest Dianna Smith